Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 111, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jul 13, 2021, 10:37 AM EDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 10:37 AM EDT (14:37 UTC)
- Expired
- Jul 13, 2021, 11:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 120 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 2.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WHUS52 KKEY 131437
SMWKEY
GMZ073-131500-
/O.NEW.KKEY.MA.W.0111.210713T1437Z-210713T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1037 AM EDT Tue Jul 13 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from Craig Key to west end of Seven Mile Bridge
20 to 60 nm out...
* Until 1100 AM EDT.
* At 1037 AM EDT, a strong thunderstorm was located 18 nm west of
Elbow Cay, moving west at 25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2398 8048 2383 8054 2390 8110 2422 8108
TIME...MOT...LOC 1437Z 103DEG 27KT 2392 8067
HAIL...0.00IN
WIND...>34KTS
$$
LIW1 follow-up statement
003 FZUS72 KKEY 131456 MWSKEY Marine Weather Statement National Weather Service Key West FL 1056 AM EDT Tue Jul 13 2021 GMZ073-131505- /O.EXP.KKEY.MA.W.0111.000000T0000Z-210713T1500Z/ 1056 AM EDT Tue Jul 13 2021 ...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1100 AM EDT... The affected areas were... Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 nm out... LAT...LON 2398 8048 2383 8054 2390 8110 2422 8108 TIME...MOT...LOC 1455Z 103DEG 27KT 2394 8079 $$ LIW
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 4:16 AM EDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 13, 4:16 AM EDT, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Key West FL 416 AM EDT Tue Jul 13 2021 .DISCUSSION... Partly cloudy, breezy and warm conditions prevail across the Florida Keys on this early Tuesday morning. Radar during the night has shown multiple arcing bands of showers and isolated storms moving quickly northwest through our area. These bands have been accompanied by wind gusts around 30 knots. Temperatures along the island chain are hovering around 80 degrees, and winds on land are from the east to southeast at 15 to 20 mph with occasional higher gusts. Surface analysis depicts subtropical high pressure centered near Bermuda and extending westward across north Florida. Aloft, a strong subtropical ridge is centered between Bermuda and North Carolina, with a weak upper trough sliding slowly northward across Florida. The 00Z Key West sounding sampled ample instability, with steeper than normal mid-level lapse rates due to the presence of the trough aloft, no significant inversions, and near normal PW of 1.80 inches. However, MIMIC-TPW satellite imagery shows an area of enhanced moisture, with estimated PW values around 2 inches, spreading westward into the Keys. This area of moisture extends a few hundred miles eastward through the Bahamas. Today, a combination of the nearby upper trough and copious tropical moisture streaming into our area along with brisk easterly flow should provide well above normal rain chances. The exact timing remains somewhat murky, but recent radar trends, the latest HRRR, and much of the SPC HREF CAM guidance suggests that we may see a relative lull this morning, followed by another round of more active convection late in the morning into the afternoon. Overall, any given location stands a quite good chance of seeing some measurable rain during the day, and have nudged PoPs up to 60-70 percent. Max temps should be held down slightly by cloud cover and rainfall, reaching the mid to upper 80s. We may see one more round of scattered to widespread convection this evening, followed by decreasing rain chances late tonight as a drier airmass begins to edge into our area from the east. A much more typical July weather pattern will return by Wednesday, with a good deal of sunshine, highs climbing to near 90, and only low chance (30 percent) PoPs, which are near the climatological average. Largely typical mid summer weather should then prevail through the rest of the week and the weekend, as the subtropical ridge remains dominant at the surface and aloft over the western Atlantic and the Southeastern states. The only divergence from the July norm will be moderate to occasionally fresh easterly flow, rather than the typical light to gentle breezes. With the suppressing ridge aloft remaining to our north and some extra momentum in the boundary layer over the very warm waters of the Straits, will maintain slightly above climo PoPs of 30 to 40 percent. && .MARINE... Overnight observations show generally fresh E/SE breezes across the Keys coastal waters, with peaks and lulls due to periodic outflow boundaries moving through the area. Similar conditions should continue today, and Small Craft Exercise Caution (SCEC) headlines will remain posted for all marine zones. Winds and seas will be higher in and near scattered to numerous showers and storms, and we will likely see some additional large outflow boundaries cause temporary wind surges. A decrease to mainly moderate breezes is expected late tonight and Wednesday. High pressure over the western Atlantic and Florida will then maintain moderate to occasionally fresh easterly breezes across the Keys waters through the rest of the week and into the weekend, with SCEC headlines potentially needed at times. && .AVIATION... VFR conditions will prevail both EYW and MTH island terminals through 06z Wednesday morning. There appears there will be a lull in shower and thunderstorm activity through at least the mid-morning hours. However, showers and thunderstorms are expected to redevelop, capable of producing MVFR ceilings and bouts of IFR visbilities at either terminal. Specifics on timing are too uncertain, so have only retained mention of VCSH at this time. This will be left to later TAF routine issuances and possibly frequent amendments as conditions require. Near-surface winds will be east to southeast near 15 knots with frequent gusts near 20 knots outside of convection. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Jacobson Aviation/Nowcasts....BT Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 13, 4:18 AM EDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 418 AM EDT Tue Jul 13 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-141000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 418 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected across the Florida Keys and surrounding coastal waters today into tonight. The primary thunderstorm hazards will be strong gusty winds and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated thunderstorms will be possible through the period. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:35 AM EDT | Special Marine Warning | KEY | 40 min | |
| Jul 13, 11:41 AM EDT | Special Marine Warning | KEY | 64 min | |
| Jul 13, 12:35 PM EDT | Special Marine Warning | KEY | 55 min | |
| Jul 13, 2:02 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.